advertisement
Question
Posted by: hunnybear | 2007/03/07

Tonsillectomy

Good day, doc....I really wish there was an ENT specialist on this site....but hopefully you will be able to assist....
My daughter [5yrs old] had a tonsillectomy and adenoidectomy last Thursday 1 March. She has lots of pain but the hosp gave me Myprodol generic medicine which she takes half hour before she has a meal....she doesn't really have apetite. Last night she vomited dark coloured blood alot probably around 150ml...I phoned the ENT specialist and he said she's got an infection then and needs antibiotic...the ENT spec is currently in theatre but I'm hoping you will be able to ease my fears. My question is: Is it normal to vomit blood if it's an infection? Is the infection at the area where the tonsils or adenoids were....or does she have some sort of internal bleeding??
Many thanks:)

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Dear Hunnybear
The area where you remove the tonsils/adenoids leaves a raw area that can get infection and cause bleeding - they usually swallow this but it irritates the stomach and they can then vomit up black fluid. The volume worries me a bit, if it was clear or red blood I hope that by now you saw the ENT specialist! Please let me know what he said?

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

5
Our users say:
Posted by: Lou | 2007/03/08

Cyklokapron stops bleeding, however you must go for a second opinion or back to the ENT - if he just prescribed ovr the phone then I wouldn't be too keen to go back to him again, he should have seen your child as an emergency appointment to diagnose properly.

Reply to Lou
Posted by: CD again | 2007/03/07

Hunnybear,
Did the ENT look at your child physically or just prescribed per telephone - he needs to have a look or else you must take her to another doctor ( even your GP)

Reply to CD again
Posted by: Lou | 2007/03/07

Did you find out what the cyklokapron does? Just watch out for any more vomiting (especially of blood), and make sure she gets lots of fluids and her appetite starts to return, and of course that the pain diminishes. I would take her for a second opininion though - kiddies are too precious to tak chances with. Lots of luck.

Reply to Lou
Posted by: hunnybear | 2007/03/07

the ENT specialst gave a prescription for antibiotics....so I got the following from the Pharmacy....1 huge tablet called cyklokapron and a bottle of orelox jnr.

Reply to hunnybear
Posted by: Lou | 2007/03/07

It does not sound right at all, I would advise you to get her to your paediatrician asap, it could be that the cauterization was not complete. Dont delay, a child that small cannot affor to lose that much blood.

Reply to Lou

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement